Oklahoma, 2012Drought in Oklahoma, October 1 to 31, 2012
October 1 to 31, 2012 · NWS TSA · 25 events in 25 counties and zones
Rainfall during October 2012 was once again below normal across much of eastern Oklahoma. The exception was across northern Tulsa County and much of Rogers County, where thunderstorms brought locally heavy rainfall to those areas during the middle of the month.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall during October 2012 was once again below normal across much of eastern Oklahoma. The exception was across northern Tulsa County and much of Rogers County, where thunderstorms brought locally heavy rainfall to those areas during the middle of the month. Most of eastern Oklahoma received between 25 and 75 percent of normal rainfall for the month, while the east-central portion of the state received less than 25 percent of normal rainfall for that region. Severe (D2) to extreme (D3) drought conditions persisted across all of eastern Oklahoma during the month while exceptional (D4) drought conditions persisted across much of Pawnee, Osage, Washington, and Nowata Counties. Monetary damage estimates resulting from the drought were not available.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 30, 10:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 30, 10:39 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT SUN SEP 30 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS FOR ALL SITES THE NEXT 24 HOURS.
&&
.PREV DISCUSSION... /ISSUED 845 PM CDT SUN SEP 30 2012/
DISCUSSION...
WILL CONTINUE A SLIGHT CHANCE OF LIGHT RAIN SHOWERS ACROSS
PORTIONS OF SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS THROUGH
THE REMAINDER OF TONIGHT AS THE UPPER LEVEL LOW CURRENTLY
OVER NORTHERN LOUISIANA/SOUTHERN ARKANSAS SLOWLY MOVES TO THE
EAST. HAVE ONLY MADE A FEW MINOR ADJUSTMENTS TO THE GRIDS TO
REFLECT CURRENT TRENDS AND THE LATEST MODEL DATA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 57 84 55 78 / 10 20 10 10
FSM 58 77 55 78 / 20 10 10 10
MLC 55 81 55 78 / 10 10 10 10
BVO 52 83 49 78 / 10 20 10 10
FYV 51 73 49 72 / 10 10 10 10
BYV 53 72 51 70 / 10 10 10 10
MKO 55 79 55 75 / 10 20 10 10
MIO 55 78 54 73 / 10 20 10 10
F10 57 82 56 77 / 10 20 10 10
HHW 55 78 56 78 / 20 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...18
Hazardous weather outlook, Sep 30, 4:25 PM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT SUN SEP 30 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
525 PM CDT SUN SEP 30 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
DISCUSSION...
LIGHT TO MODERATE RAIN SHOWERS WILL COME TO AN END ACROSS SOUTHEAST
OKLAHOMA AND WEST-CENTRAL ARKANSAS TONIGHT AS AN UPPER LEVEL
LOW OVER THE ARKLATEX MOVES OFF TO THE EAST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
GUSTY NORTHERLY WINDS AROUND 20 TO 25 MPH WILL BE POSSIBLE BEHIND
THE EXITING UPPER LEVEL LOW PRESSURE ON MONDAY. THESE WINDS ALONG
WITH WARMER TEMPERATURES WILL INCREASE FIRE DANGERS OVER THE
REGION. VERY HIGH FIRE DANGER WILL BE POSSIBLE OVER LOCATIONS
THAT RECEIVED LITTLE TO NO RECENT RAINFALL. FIRE DANGER WILL
REMAIN OVER THE REGION TUESDAY WITH VERY HIGH FIRE DANGER
AGAIN ON WEDNESDAY AS A BREEZY SOUTHERLY WIND DEVELOPS AHEAD
OF AN APPROACHING COLD FRONT.
A COLD FRONT IS EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA
DURING THE DAY THURSDAY WITH AN ASSOCIATED CHANCE OF THUNDERSTORMS.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE
WEEKEND AS THE FRONT MAY BE SLOW TO MOVE OUT OF THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Drought, Adair
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Delaware forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Latimer forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Le Flore forecast zone
- Reported by
- Official NWS Observations
Drought, Mayes
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Drought, Ottawa
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Pushmataha
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Sequoyah forecast zone
- Reported by
- Official NWS Observations
Drought, Tulsa
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012$45,000 · 50 kt wind · 7 events
- Drought in Arkansas, October 1 to 31, 201237 events
- Drought in Missouri, October 1 to 31, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411717, 411718, 411719, 411720, 411721, 411722, 411723, 411724, 411725, 411726, 411727, 411728, 411729, 411730, 411731, 411732, 411733, 411734, 411735, 411736, 411737, 411738, 411739, 411740, 411741.